MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RND ENDBTN POST SST W-SZ3/4 SUTURE LOOP; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. RND ENDBTN POST SST W-SZ3/4 SUTURE LOOP; SCREW, FIXATION, BONE
Model Number 71934993
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/14/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on literature review "screw versus double endobutton fixation of the allograft for arthroscopic anatomic glenoid reconstruction in the treatment of recurrent anterior shoulder dislocation," 6 patients had a re-dislocation after a glenoid bone repair procedure using a double endobutton device.It is unknown how these events were treated.Patients outcome if known.No further information is available.
 
Additional Manufacturer Narrative
Internal complaint reference# (b)(4).Article cite: (b)(6).Fixation type does not affect the learning curve and short-term radiographic outcomes for arthroscopic anatomic glenoid reconstruction with distal tibia allograft, arthroscopy, sports medicine, and rehabilitation, 2021,.
 
Additional Manufacturer Narrative
B5, d1 brand name, h6 health effect - impact code: updated.
 
Event or Problem Description
It was reported that on literature review "screw versus double endobutton fixation of the allograft for arthroscopic anatomic glenoid reconstruction in the treatment of recurrent anterior shoulder dislocation", 6 patients had a re-dislocation after a glenoid bone repair procedure using a double endobutton device.All of the patients were revised to a glenoid reconstruction using distal tibia allograft with screw fixation.All patients are doing well post-operatively since their revision surgery.No further information is available.
 
Event or Problem Description
It was reported that on literature review "screw versus double endobutton fixation of the allograft for arthroscopic anatomic glenoid reconstruction in the treatment of recurrent anterior shoulder dislocation", a patient had a re-dislocation after a glenoid bone repair procedure using a double endobutton device.The patient was revised to a glenoid reconstruction using distal tibia allograft with screw fixation.The patient is doing well post-operatively since the revision surgery.No further information is available.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H2: additional information in a1, a2, a3, a4, b5, d2, d4 (catalog no., lot no., udi no.), g4 (510k) & h4.Correction in d1 & h6 (health effect - impact code).
 
Event or Problem Description
It was reported that on literature review "screw versus double endobutton fixation of the allograft for arthroscopic anatomic glenoid reconstruction in the treatment of recurrent anterior shoulder dislocation", 1 patient had a re-dislocation after a glenoid bone repair procedure on (b)(6) 2018 using two (2) round endobutton devices.The dislocation was resolved with a revision surgery for glenoid reconstruction on (b)(6) 2019 using distal tibia allograft with screw fixation.No further information is available.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6:a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states pre-op and post-op images were provided for review but do not indicate a reason for the reported dislocation.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
RND ENDBTN POST SST W-SZ3/4 SUTURE LOOP
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13623419
Report Number1219602-2022-00290
Device Sequence Number20147780
Product Code HWC
UDI-Device Identifier00885556424544
UDI-Public00885556424544
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183232
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/03/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71934993
Device Catalogue Number71934993
Device Lot Number17KM04705
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer05/04/2022
08/05/2022
09/08/2022
10/17/2022
02/28/2023
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date05/06/2022
08/17/2022
09/09/2022
10/18/2022
03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age32 YR
Patient SexFemale
Patient Weight86 KG